Hokkaido Mathematical Journal

The extended zero-divisor graph of a commutative ring I

M. BAKHTYIARI, M. J. NIKMEHR, and R. NIKANDISH

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $R$ be a commutative ring with identity, and let $Z(R)$ be the set of zero-divisors of $R$. The extended zero-divisor graph of $R$ is the undirected (simple) graph $\Gamma'(R)$ with the vertex set $Z(R)^*=Z(R)\setminus\{0\}$, and two distinct vertices $x$ and $y$ are adjacent if and only if either $Rx\cap \mathrm{Ann}(y)\neq (0)$ or $Ry\cap \mathrm{Ann}(x)\neq (0)$. It follows that the zero-divisor graph $\Gamma(R)$ is a subgraph of $\Gamma'(R)$. It is proved that $\Gamma'(R)$ is connected with diameter at most two and with girth at most four, if $\Gamma'(R)$ contains a cycle. Moreover, we characterize all rings whose extended zero-divisor graphs are complete or star. Furthermore, we study the affinity between extended zero-divisor graph and zero-divisor graph associated with a commutative ring. For instance, for a non-reduced ring $R$, it is proved that the extended zero-divisor graph and the zero-divisor graph of $R$ are identical to the join of a complete graph and a null graph if and only if $ann_R(Z(R))$ is a prime ideal.

Article information

Source
Hokkaido Math. J., Volume 46, Number 3 (2017), 381-393.

Dates
First available in Project Euclid: 7 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.hokmj/1510045303

Digital Object Identifier
doi:10.14492/hokmj/1510045303

Mathematical Reviews number (MathSciNet)
MR3720334

Zentralblatt MATH identifier
06814868

Subjects
Primary: 13A15: Ideals; multiplicative ideal theory 13B99: None of the above, but in this section 05C99: None of the above, but in this section

Keywords
Extended zero-divisor graph Zero-divisor graph Complete graph

Citation

BAKHTYIARI, M.; NIKMEHR, M. J.; NIKANDISH, R. The extended zero-divisor graph of a commutative ring I. Hokkaido Math. J. 46 (2017), no. 3, 381--393. doi:10.14492/hokmj/1510045303. https://projecteuclid.org/euclid.hokmj/1510045303


Export citation